Texas, 2015

Damaging Winds in Texas, April 1, 2015

April 1, 2015 · NWS SHV · 3 events in 1 county or zone

Very warm, moist, and unstable air was in place during the afternoon of Wednesday, April 1st, as an upper level trough of low pressure traversed east across Southeast Oklahoma, Western Arkansas, and East Texas. Increased large scale forcing within this unstable environment ahead of the trough resulted in the development of scattered strong to severe thunderstorms over portions of Northeast…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Very warm, moist, and unstable air was in place during the afternoon of Wednesday, April 1st, as an upper level trough of low pressure traversed east across Southeast Oklahoma, Western Arkansas, and East Texas. Increased large scale forcing within this unstable environment ahead of the trough resulted in the development of scattered strong to severe thunderstorms over portions of Northeast Texas, Southwest Arkansas, and North Central Louisiana during the mid-afternoon and evening hours, with several reports of trees being blown down across these areas. These storms weakened during the late evening with the loss of instability.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 1, 5:41 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 1, 5:41 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
641 PM CDT WED APR 1 2015

.AVIATION...
SOUTHERLY WINDS FROM 10-15 KTS AND SOME VARIABLE HIGHER GUSTS
NEAR 25 KTS WITH SOME CONVECTIVE OUTFLOWS ROAMING AROUND...NAMELY
KSHV/KMLU. AN UPPER LEVEL DISTURBANCE IS TRACKING ACROSS CNTRL TX
AND COULD BRING SOME ADDITIONAL ISOLD TSTMS THIS EVENING THROUGH
ABOUT OUR NEXT TAF ISSUANCE...BUT WITH LOSS OF HEATING...WE WILL
AMEND FOR ANY SUCH WITH FURTHER DIMINISHING CHANCES OVERNIGHT AS
LOW CLOUDS AND PATCHY FOG RETURN ONCE AGAIN LINGERING INTO MID
MORNING. CLIMB WINDS ARE SW 10-25KTS VEERING TO WEST BY 10KFT.

&&

.PREV DISCUSSION... /ISSUED 421 PM CDT WED APR 1 2015/

DISCUSSION...

THIS AFTERNOON AN UPPER SHORT WAVE TROUGH OF LOW PRESSURE WAS
MOVING ACROSS THE AREA AND PRODUCING SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS. SEVERAL OTHER SMALLER SCALE DISTURBANCES
WERE ALSO APPROACHING FROM THE WEST IN A DEVELOPING ZONAL FLOW
PATTERN IN THE MIDDLE LEVELS. THIS ALONG WITH THE STRONG SOUTHERLY
FLOW AROUND HIGH PRESSURE OFF TO THE EAST AND SURFACE LOW PRESSURE
OVER THE PLAINS AND EASTERN ROCKIES WILL BE PROVIDING LOW LEVEL
MOISTURE TO CONTINUE PROVIDING RAIN CHANCES. THE TIGHT PRESSURE
GRADIENT BETWEEN THE HIGH AND LOW PRESSURE SYSTEMS WILL BE
PROVIDING ELEVATED WINDS OVERNIGHT AND THROUGH THURSDAY...WHICH
MAY REQUIRE A LAKE WIND ADVISORY. ANOTHER WAVE ALOFT WILL BE
AMPLIFYING SOUTH SENDING A COLD FRONT IN FROM THE WEST ON FRIDAY
WITH THE BEST CHANCES OF RAIN WITH THE FRONTAL BOUNDARY. AFTER ITS
PASSAGE HIGH PRESSURE ON THE SURFACE AND ALOFT WILL PROVIDE A DRY
START TO THE WEEKEND...BUT BY THE LATER PART OF THE WEEKEND THE
RAPID FLOW WILL RETURN A SOUTHWEST FLOW PATTERN ALOFT ALONG WITH A
STRONG SOUTHERLY FLOW ON THE SURFACE PROVIDING A WET PATTERN.
ANOTHER COLD FRONT MOVES INTO THE AREA ON TUESDAY AND WILL BECOME
NEARLY STATIONARY PROLONGING THE RAIN CHANCES THROUGH MID TO LATE
WEEK. THIS BOUNDARY RETURNS NORTH AS A WARM FRONT IN LATE WEEK.
/06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  81  68  80 /  20  20  10  40
MLU  64  83  66  81 /  20  30  10  50
DEQ  62  78  64  74 /  40  30  30  40
TXK  65  80  66  77 /  30  30  20  40
ELD  64  82  66  79 /  30  30  10  40
TYR  66  82  68  78 /  20  20  10  40
GGG  65  82  68  79 /  20  20  10  40
LFK  67  84  69  80 /  20  20  10  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/06
Hazardous weather outlook, Apr 1, 12:05 PM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
105 PM CDT WED APR 1 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
105 PM CDT WED APR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
WITH A MARGINAL RISK OF SEVERE WEATHER POSSIBLE THIS
AFTERNOON AND EVENING. HAIL AND DAMAGING WINDS WILL BE THE MAIN
CONCERNS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
FRIDAY...WITH COVERAGE INCREASING FOR THE LATE PART OF THE WORK
WEEK. SATURDAY WILL LIKELY BE DRY...WITH SHOWERS AND
THUNDERSTORMS RETURNING SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON.

06

In the hours before

Special weather statement, Apr 1, 5:30 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CDT WED APR 1 2015

OKZ077-020030-
MCCURTAIN OK-
630 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCURTAIN COUNTY UNTIL
730 PM CDT...

AT 630 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF IDABEL...OR NEAR MILLERTON...MOVING NORTHEAST AT
30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...WRIGHT CITY...VALLIANT...MILLERTON...GARVIN...
OAK HILL...HOLLY CREEK...HOCHATOWN...GOLDEN...GLOVER AND FARMERS
HILL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3388 9502 3400 9513 3429 9463 3408 9450
TIME...MOT...LOC 2330Z 237DEG 24KT 3399 9498

15
Special weather statement, Apr 1, 5:46 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 PM CDT WED APR 1 2015

ARZ051-020030-
HOWARD AR-
646 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWARD COUNTY UNTIL
730 PM CDT...

AT 646 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES EAST OF GRANNIS...OR 9 MILES WEST OF UMPIRE...MOVING NORTHEAST
AT 30 MPH.

DIME SIZE HAIL AND 40 TO 50 MPH WINDS WILL BE POSSIBLE WITH THIS
STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.

LOCATIONS IMPACTED INCLUDE...
UMPIRE...ATHENS AND BURG.

LAT...LON 3435 9394 3427 9394 3425 9392 3420 9424
      3435 9425
TIME...MOT...LOC 2345Z 237DEG 24KT 3426 9422

15
Local storm report, Apr 1, 6:35 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CDT WED APR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     JONESBORO               32.24N  92.71W
04/01/2015                   JACKSON            LA   LAW ENFORCEMENT

            TREE DOWN ON FIRE TOWER ROAD

&&

EVENT NUMBER SHV1500272

25
Local storm report, Apr 1, 6:41 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
741 PM CDT WED APR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     3 E JONESBORO           32.24N  92.66W
04/01/2015                   JACKSON            LA   LAW ENFORCEMENT

            ONE TREE DOWN GLADEWAY ROAD

&&

EVENT NUMBER SHV1500273

25
Special weather statement, Apr 1, 6:52 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
752 PM CDT WED APR 1 2015

TXZ124-020130-
WOOD TX-
752 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WOOD COUNTY UNTIL
830 PM CDT...

AT 752 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLEASANT GROVE...OR 11 MILES WEST OF WINNSBORO...MOVING NORTHEAST AT
25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINNSBORO...PLEASANT GROVE...FOREST HILL...ALBA AND YANTIS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3296 9531 3287 9531 3273 9562 3274 9564
      3296 9566
TIME...MOT...LOC 0052Z 226DEG 20KT 3290 9548

15
Special weather statement, Apr 1, 7:37 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT WED APR 1 2015

TXZ109>111-020215-
TITUS TX-CAMP TX-MORRIS TX-
837 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMP...CENTRAL TITUS AND
SOUTHWESTERN MORRIS COUNTIES UNTIL 915 PM CDT...

AT 837 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
JUST NORTH OF ROCKY MOUNT...OR NEAR THE CAMP...TITUS COUNTY
LINE...MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM. SHOULD THIS STORM INTENSIFY...A SEVERE
THUNDERSTORM WARNING WILL BE NEEDED.

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...PITTSBURG...COOKVILLE...CASON...ROCKY MOUND...
ROEDER...HARVARD AND MONTICELLO.

LAT...LON 3296 9502 3311 9512 3337 9488 3323 9476
      3297 9476
TIME...MOT...LOC 0136Z 226DEG 20KT 3309 9502

15

The radar

The Shreveport radar (KSHV), 131 km away, was scanning. The volume nearest the first event began at 01:48 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Titus

When
April 1, 7:50 PM CST
Where
Titus County, 2.41 mi ENE of Mt Pleasant
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.180, -94.940

A tree was downed across Hwy. 67 east near FM. 2348 northeast of Mount Pleasant, Texas.

Thunderstorm Wind, Titus

When
April 1, 7:50 PM CST
Where
Titus County, 1.35 mi ENE of Mt Pleasant
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.180, -94.960

A tree was down across CR. 3210 near FM. 1402 northeast of Mount Pleasant, Texas.

Thunderstorm Wind, Titus

When
April 1, 7:50 PM CST
Where
Titus County, 2.22 mi NE of Mt Pleasant
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.190, -94.950

A tree was downed across FM. 1001 just north of Interstate 30 east northeast of Mount Pleasant, Texas.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558092, 558093, 558094.